Alert archive / Tennessee / Tornado Warnings in 2023

Tornado Warning 37, NWS Memphis, TN

March 31, 2023Haywood County, Lauderdale County, Tipton County, Tennessee

NWS Memphis, TN issued this tornado warning at Mar 31, 2023, 5:52 PM CDT for Haywood County, Lauderdale County, Tipton County, Tennessee. It was in force for 38 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 5:52 PM CDT (22:52 UTC)
Expired
Mar 31, 2023, 6:30 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Emergency
Tornado emergency
Tornado
Radar indicated
Damage threat
Considerable
Hail
0.75 in

Counties Haywood County, TN, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:00 PM CDTTSTM WND DMGBrighton, TNLARGE TREES DOWN NEAR AKINS STORE ROAD AND HIGHWAY 51.
Mar 31, 6:05 PM CDTTORNADOCovington, TN*** 1 FATAL, 28 INJ *** EF-3.
Mar 31, 6:12 PM CDTTORNADOCovington, TNPOWER LINES AND TREES DOWN ON HIGHWAY 51 SOUTH OF COVINGTON BLOCKING THE ROAD.
Mar 31, 6:15 PM CDTTORNADO3 S Covington, TNROOF DAMAGE AND WINDOWS BLOWN OUT AT CHEVROLET DEALARSHIP ON HIGHWAY 51 SOUTH OF DOWNTOWN COVINGTON.
Mar 31, 6:15 PM CDTTORNADOCovington, TNTHE COVINGTON HOSPITAL HAS BEEN DAMAGED WITH PATIENTS BEING REROUTED TO LAUDERDALE COUNTY.
Mar 31, 6:19 PM CDTTSTM WND GST 634 Ene Covington, TNMESONET STATION TT531 COVINGTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:28 PM CDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 490 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
490 m²/s²
0-3 km storm-relative helicity
655 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

292 
WFUS54 KMEG 312252
TORMEG
TNC075-097-167-312330-
/O.NEW.KMEG.TO.W.0037.230331T2252Z-230331T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
552 PM CDT Fri Mar 31 2023

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Northeastern Tipton County in west Tennessee...
  Southeastern Lauderdale County in west Tennessee...
  West central Haywood County in west Tennessee...

* Until 630 PM CDT.
    
* At 552 PM CDT, a large and extremely dangerous tornado was located
  near Munford, or 8 miles south of Fort Pillow State Park, moving
  northeast at 40 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* Locations impacted include...
  Covington, Ripley, Brighton, Henning, Burlison, Garland, Orysa,
  Bride, Durhamville, Gift, Tabernacle, Turnpike, Opossum, Glimp and
  Rialto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is developing. To protect your life, TAKE COVER NOW! Move to
a storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3547 8975 3560 8983 3577 8953 3558 8937
TIME...MOT...LOC 2252Z 242DEG 36KT 3552 8986 

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$
6 follow-up statements
599 
WWUS54 KMEG 312257
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
557 PM CDT Fri Mar 31 2023

TNC075-097-167-312330-
/O.CON.KMEG.TO.W.0037.000000T0000Z-230331T2330Z/
Tipton TN-Lauderdale TN-Haywood TN-
557 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND WEST CENTRAL
HAYWOOD COUNTIES...
        
At 557 PM CDT, a confirmed large and extremely dangerous tornado was
located near Covington, moving east at 55 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Covington, Ripley, Brighton, Henning, Burlison, Garland, Orysa,
Bride, Durhamville, Gift, Tabernacle, Turnpike, Opossum, Glimp and
Rialto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3547 8975 3560 8983 3577 8953 3558 8937
TIME...MOT...LOC 2257Z 253DEG 49KT 3553 8968 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$
695 
WWUS54 KMEG 312259
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
559 PM CDT Fri Mar 31 2023

TNC075-097-167-312330-
/O.CON.KMEG.TO.W.0037.000000T0000Z-230331T2330Z/
Tipton TN-Lauderdale TN-Haywood TN-
559 PM CDT Fri Mar 31 2023

...TORNADO EMERGENCY FOR COVINGTON...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND WEST CENTRAL
HAYWOOD COUNTIES...
        
At 559 PM CDT, a confirmed large and destructive tornado was located
over Covington, moving northeast at 40 mph.

TORNADO EMERGENCY for COVINGTON. This is a PARTICULARLY DANGEROUS 
SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Covington, Ripley, Brighton, Henning, Burlison, Garland, Orysa,
Bride, Durhamville, Gift, Tabernacle, Turnpike, Opossum and Rialto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3547 8975 3560 8982 3576 8952 3558 8937
TIME...MOT...LOC 2259Z 242DEG 34KT 3553 8967 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$
582 
WWUS54 KMEG 312304
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
604 PM CDT Fri Mar 31 2023

TNC075-097-167-312330-
/O.CON.KMEG.TO.W.0037.000000T0000Z-230331T2330Z/
Tipton TN-Lauderdale TN-Haywood TN-
604 PM CDT Fri Mar 31 2023

...TORNADO EMERGENCY FOR SOUTHEAST COVINGTON...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND WEST CENTRAL
HAYWOOD COUNTIES...
    
At 604 PM CDT, a confirmed large and destructive tornado was located
near Covington, moving northeast at 45 mph.

TORNADO EMERGENCY for SOUTHEAST COVINGTON. This is a PARTICULARLY 
DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Weather spotters confirmed tornado just southeast of 
         Covington.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Covington, Ripley, Henning, Garland, Gift, Turnpike, Orysa, Opossum,
Bride, Durhamville and Rialto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3550 8968 3562 8978 3576 8952 3558 8937
TIME...MOT...LOC 2304Z 241DEG 39KT 3556 8959 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$
575 
WWUS54 KMEG 312309
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
609 PM CDT Fri Mar 31 2023

TNC075-097-167-312330-
/O.CON.KMEG.TO.W.0037.000000T0000Z-230331T2330Z/
Tipton TN-Lauderdale TN-Haywood TN-
609 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND WEST CENTRAL
HAYWOOD COUNTIES...
        
At 609 PM CDT, a confirmed large and extremely dangerous tornado was
located near Covington, moving northeast at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Covington, Ripley, Henning, Gift, Turnpike, Orysa, Durhamville and
Rialto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3553 8957 3565 8964 3574 8951 3558 8937
TIME...MOT...LOC 2309Z 242DEG 36KT 3559 8953 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$
377 
WWUS54 KMEG 312314
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
614 PM CDT Fri Mar 31 2023

TNC167-312323-
/O.CAN.KMEG.TO.W.0037.000000T0000Z-230331T2330Z/
Tipton TN-
614 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHEASTERN TIPTON COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for west
Tennessee.

LAT...LON 3558 8937 3555 8948 3556 8948 3557 8949
      3558 8951 3559 8951 3560 8953 3564 8956
      3571 8948
TIME...MOT...LOC 2313Z 242DEG 36KT 3561 8948 

$$

TNC075-097-312330-
/O.CON.KMEG.TO.W.0037.000000T0000Z-230331T2330Z/
Lauderdale TN-Haywood TN-
614 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN LAUDERDALE AND WEST CENTRAL HAYWOOD COUNTIES...
        
At 613 PM CDT, a confirmed large and extremely dangerous tornado was
located near Nutbush, or 9 miles south of Ripley, moving northeast at
40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Orysa, Turnpike and Durhamville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3558 8937 3555 8948 3556 8948 3557 8949
      3558 8951 3559 8951 3560 8953 3564 8956
      3571 8948
TIME...MOT...LOC 2313Z 242DEG 36KT 3561 8948 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$
781 
WWUS54 KMEG 312321
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
621 PM CDT Fri Mar 31 2023

TNC075-097-312330-
/O.EXP.KMEG.TO.W.0037.000000T0000Z-230331T2330Z/
Lauderdale TN-Haywood TN-
621 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR SOUTHEASTERN LAUDERDALE AND WEST CENTRAL
HAYWOOD COUNTIES WILL EXPIRE AT 630 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for west
Tennessee.

Remember, a Tornado Warning still remains in effect for northern 
Haywood County until 7PM CDT.

LAT...LON 3558 8937 3555 8948 3556 8948 3557 8949
      3558 8951 3559 8951 3560 8953 3564 8956
      3571 8948
TIME...MOT...LOC 2320Z 242DEG 36KT 3564 8941 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:53 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 31, 3:53 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
353 PM CDT Fri Mar 31 2023

...New SYNOPSIS, DISCUSSION...

.SYNOPSIS...
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is imminent this afternoon and evening.
A rare High Risk has been issued for southwest portions of the
Mid-South including the Memphis, Tennessee and Oxford,
Mississippi metros, with a Moderate Risk across the rest of the
Memphis Forecast Area. Damaging winds and several tornadoes remain
the highest threats, including a couple of strong and long-
tracked tornadoes possible. Secondary threats include large hail
and heavy rainfall. The threat for severe weather will end within
a couple of hours after midnight with a brief reprieve from
severe weather for the weekend. Wet, warm, and unsettled weather
will move into the region on Monday and persist through much of
next week. Severe weather chances remain in play for the Tuesday
to Wednesday timeframe.

&&

.DISCUSSION...
(This evening through next Thursday)
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is still on track for this afternoon
and evening across the Mid-South. Little Rock, Arkansas has
already had at least one strong and damaging tornado move through
their city. The cell that produced that tornado is on a northeast
track towards Cross and Poinsett Counties in eastern Arkansas and
may intensify as it moves into our area.

Severe weather ingredients remain healthy along and west of the
Mississippi River with a less unstable environment further east.
However, the airmass is still continuing to modify ahead of the
main trough and will likely become just as unstable over the next
couple of hours.

A secondary marine front was analyzed along a northwest
to southeast line from Jonesboro, Arkansas to Holly Springs,
Mississippi and back through Tupelo, Mississippi. Dewpoints are in
the mid to upper 60s south of the front with low 60 dewpoints
north of the front. The latest Mesoanalysis places 2000 J/kg
SBCAPE in our southwest counties with a gradient of 1000 J/kg near
Memphis and down to 500 J/kg near Paris, TN. Additionally, the
entire forecast area is already in a highly sheared environment.
Any storms that move into our area will have the opportunity to
rotate and produce tornadoes, large hail, and heavy rainfall.

Another round of storms will arrive this evening just ahead of a
cold front. The environment will likely be a little bit less
unstable, but more highly sheared. Damaging winds and tornadoes
remain the highest threats as it moves across the area. The storms
may congeal into a line of storms as they move into northeast
Mississippi later this evening. That threat would include damaging
winds and embedded tornadoes. The threat for severe weather
should end within a couple of hours after midnight.

High pressure will build into the region for Saturday and winds
will remain elevated. Sunday looks to be a nice day with
temperatures in the 70s and light winds and low humidity.

Wet, humid, and unsettled weather will set up across the region on
Monday and persist through at least late week. Dewpoints will
climb into the mid to upper 60s as temperatures climb into the
lower 80s early next week. There remains a risk for severe weather
Tuesday into the Wednesday timeframe.

AC3

&&

.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT Fri Mar 31 2023

A few showers are moving across the forecast area early this
afternoon. These showers will exit the area by mid afternoon
giving way to stronger storms later in the afternoon and evening.
Elevated winds will remain ahead of the storms as winds of 20-30
mph can be expected with gusts up to 45 mph possible. This should
last through most of the TAF period. We expect strong to severe
thunderstorms to develop later this afternoon around 20Z across
the western portions of the forecast area. Storms should continue
to develop and move east through the afternoon and evening hours.
Storms should exit the region be 07Z Saturday. Expect alternating
VFR and MVFR conditions this afternoon before periods of MVFR and
IFR conditions when storms occur.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Saturday for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Wind Advisory until 1 AM CDT Saturday for MOZ113-115.

MS...Wind Advisory until 1 AM CDT Saturday for MSZ001>017-020>024.

TN...Wind Advisory until 1 AM CDT Saturday for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...AC3
AVIATION...SWC

In the hours before

Special weather statement, Mar 31, 4:24 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
424 PM CDT Fri Mar 31 2023

ARZ018-026-312200-
Greene AR-Craighead AR-
424 PM CDT Fri Mar 31 2023

...A strong thunderstorm will impact portions of southwestern Greene
and northwestern Craighead Counties through 500 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cash, or 14 miles southwest of Bono, moving northeast at 65 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jonesboro, Paragould, Bono, Brookland, Crowleys Ridge State Park,
Lake Frierson State Park, Cash, Egypt, Walcott, Fontaine, Farrville,
Dorothy, Winesburg, Light, Bethel, Lanieve, Finch, Lorado, Herndon
and Faulknerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas.

&&

LAT...LON 3588 9103 3588 9087 3592 9087 3593 9086
      3596 9086 3598 9084 3599 9086 3602 9084
      3604 9084 3618 9063 3593 9043 3570 9094
      3571 9104
TIME...MOT...LOC 2124Z 233DEG 58KT 3580 9101

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SMW
Local storm report, Mar 31, 4:39 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
439 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TORNADO          7 WSW WYNNE             35.20N 90.90W
03/31/2023                   CROSS              AR   TRAINED SPOTTER

            UNCONFIRMED REPORT OF TORNADO AR 284-193 W
            OF WYNNE BY TRAINED SPOTTER.

&&
Special weather statement, Mar 31, 4:43 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
443 PM CDT Fri Mar 31 2023

ARZ009-018-312215-
Greene AR-Clay AR-
443 PM CDT Fri Mar 31 2023

...A strong thunderstorm will impact portions of Greene and central
Clay Counties through 515 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Walcott, or over Crowleys Ridge State Park, moving northeast at 60
mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paragould, Corning, Rector, Marmaduke, Crowleys Ridge State Park, Oak
Grove Heights, Lafe, Knobel, Peach Orchard, Delaplaine, Evening Star,
Walcott, Beech Grove, Stonewall, Tipperary, Hickoria, Case,
Brookings, Halliday and Light.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas.

&&

LAT...LON 3633 9026 3597 9051 3601 9084 3604 9084
      3605 9083 3608 9082 3609 9080 3611 9077
      3613 9077 3615 9075 3615 9081 3648 9060
TIME...MOT...LOC 2143Z 211DEG 51KT 3604 9071

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

SMW
Local storm report, Mar 31, 4:48 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TORNADO          1 WSW WYNNE             35.23N 90.80W
03/31/2023                   CROSS              AR   TRAINED SPOTTER

            UNCONFIRMED TORNADO ON GROUND 2 MI WEST OF
            WYNNE.

&&
Local storm report, Mar 31, 5:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          WYNNE                   35.23N 90.79W
03/31/2023                   CROSS              AR   AMATEUR RADIO

            REPORTS OF DAMAGE JUST EAST OF COUNTRY ROAD
            NEAR WYNNE.

&&
Local storm report, Mar 31, 5:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          WYNNE                   35.23N 90.79W
03/31/2023                   CROSS              AR   LAW ENFORCEMENT

            CITY OF WYNNE HAS HAD DAMAGE ALL OVER TOWN
            INCLUDING WYNNE HIGH SCHOOL. DOZENS OF
            PEOPLE ARE BELIEVED TO BE TRAPPED.

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:23 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatMEGShelby, Tipton37 min
Mar 31, 6:11 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGCrockett, Gibson, Haywood, Madison49 min
Mar 31, 6:45 PM CDTTornado WarningMEGCarroll, Gibson, Henderson, Madison45 min

Nearby

Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.